Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 21, 2004, 10:13 PM CDT for Hartley County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 10:13 PM CDT (03:13 UTC)
- Expired
- Jun 22, 2004, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hartley County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2119 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 220314 FFWAMA TXC205-220615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1013 PM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... HARTLEY COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF DALHART * UNTIL 115 AM CDT * AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM DALHART TO 9 MILES EAST OF ROMERO...OR FROM 3 MILES SOUTH OF DALHART TO 21 MILES NORTHEAST OF NARA VISA...MOVING EAST AT 30 MPH. BETWEEN ROMERO AND CHANNING...THE ROAD HAS BEEN CLOSED DUE TO HIGH WATER. * OTHER LOCATIONS IN THE WARNING INCLUDE CHANNING AND HARTLEY IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3605 10299 3563 10298 3563 10217 3605 10218 $$
1 follow-up statement
000 WGUS74 KAMA 220631 FFSAMA TXC205-220715- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 130 AM CDT TUE JUN 22 2004 ...FLASH FLOOD WARNING FOR HARTLEY COUNTY HAS EXPIRED... NATIONAL WEATHER SERVICE RADAR SHOWED THE RAINFALL HAS DIMINISHED ACROSS THE WARNED AREA. THEREFORE...THE FLASH FLOOD WARNING FOR HARTLEY COUNTY HAS BEEN ALLOWED TO EXPIRE. WHILE THE FLASH FLOOD THREAT HAS ALSO DIMINISHED...SOME MINOR FLOODING MAY CONTINUE...ESPECIALLY AT LOW WATER CROSSINGS ALONG RANCH ROAD 767. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3601 10290 3565 10297 3564 10219 3598 10220 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:15 PM CDT, 6 hours 58 minutes earlier.
Area forecast discussion, Jun 21, 3:15 PM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON JUN 21 2004 .DISCUSSION... SFC FEATURES INCLUDE SFC LOW NR KROW...WITH WMFNT FEATURE EXTDG EWD. OUTFLOW BNDRY FM LAST NIGHT/S TSTMS LIES ACRS SRN AND SWRN PARTS OF TX PNHDL. CDFNT LIES ACRS NRN TX PNHDL. ALTHOUGH LOW-LVL MSTR SOMEWHAT LESS RICH THAN 24 HRS AGO...LOW-LVL SHEAR HAS INCRSD...AND UPR DIFFLUENCE IS MORE PRONOUNCED. WL CARRY NMRS TSTMS TNGT... KEEPING SVR MENTIONED ALL ZNS...AND HVY RAINS MENTIONED IN ERN ZNS. WE ARE NOT ISSUING FLOOD WATCH ATTM...SINCE HEAVY RAIN EVENTS OF LAST FEW DAYS HAVE NOT BEEN REPEATING IN SAME LOCATIONS. ALSO...BELIEVE THAT ECHOES WILL MOV QUICKLY ENOUGH TO PREVENT TRAINING PROBLEMS. CDFNT EXPCD TO BE DRIVEN S OF FCST AREA BY TNGT/S CNVTN...LEAVING A MORE QUIET...STABLE AMS IN PLACE FOR TUE. PSBL EXCEPTION WL BE FAR WRN ZONES...WHERE LOW AND MID-LVL MSTR RETURN MAY OCR LATE TUE AFTN/EVE. HAVE INTRODUCED SLGT CHC POPS WRN ZNS FOR THIS POSSIBILITY. FEEL THAT MORE PROUNOUNCED MSTR RETURN WL OCR BY WED AFTN/EVE. H7 VOT MAX PROGGED TO DROP INTO FCST AREA VIA NW FLOW ALF...AS SFC TROF SHARPENS A BIT. THUS...HAVE INTRODUCED LATE AFTN POPS INTO WRN ZNS...AND CHC POPS ALL ZNS FOR WED EVE. NW FLOW PAT CONTS THU AND FRI...THEN MAY FLATTEN SAT THRU MON. NO CHANGES MADE TO EXTDD PDS. JC/DH && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 80 64 87 / 60 10 10 40 BEAVER 62 80 61 86 / 60 10 10 40 BOISE CITY 57 78 57 84 / 60 20 20 30 BORGER 63 81 63 88 / 60 10 10 40 BOYS RANCH 63 80 62 87 / 60 20 20 30 CANYON 62 80 64 87 / 60 10 10 30 CLARENDON 66 82 67 88 / 70 10 10 40 DALHART 60 79 60 86 / 60 20 20 30 GUYMON 61 81 60 85 / 60 10 10 30 HEREFORD 63 81 64 86 / 60 20 20 30 LIPSCOMB 64 81 65 87 / 70 10 10 40 PAMPA 64 81 64 87 / 70 10 10 40 SHAMROCK 67 82 67 89 / 70 10 10 40 WELLINGTON 68 83 68 90 / 70 10 10 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/03
Hazardous weather outlook, Jun 21, 1:00 PM CDT, 9 hours 13 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON JUN 21 2004 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. WHILE THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS...ISOLATED TORNADOES MAY ALSO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SATURDAY...MAINLY DURING THE LATE AFTERNOON AND NIGHTTIME PERIODS. SOME OF THESE STORMS COULD POTENTIALLY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. HENNIG
In the hours before
Local storm report, Jun 21, 5:28 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 17 N AMARILLO 35.45N 101.82W
06/21/2004 0.75 INCH POTTER TX TRAINED SPOTTER
HIGHWAY 87 1-2 MILES SOUTH OF CANADIAN RIVER
&&
RDLocal storm report, Jun 21, 6:03 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL VALLEY DE ORO 35.45N 102.11W
06/21/2004 1.75 INCH POTTER TX TRAINED SPOTTER
&&
JCLocal storm report, Jun 21, 6:58 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 15 N AMARILLO 35.42N 101.82W
06/21/2004 1.00 INCH POTTER TX TRAINED SPOTTER
&&
JCLocal storm report, Jun 21, 7:23 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO 3 W BUSHLAND 35.19N 102.12W
06/21/2004 POTTER TX TRAINED SPOTTER
BRIEF TORNADO JUST NORTH OF INTERSTATE 40
&&
JCSpecial weather statement, Jun 21, 7:39 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 739 PM CDT MON JUN 21 2004 TXZ002-007-220125- MOORE-SHERMAN- 739 PM CDT MON JUN 21 2004 ...STRONG THUNDERSTORMS OVER MOORE AND SHERMAN COUNTIES... AT 737 PM...STRONG THUNDERSTORMS WERE DEVELOPING NEAR CACTUS... SUNRAY...AND DUMAS. THE STORMS WERE MOVING EAST AT 15 MPH...BUT WERE ALSO BUILDING WEST AND SOUTH. THESE STORMS WILL BE CAPABLE OF PRODUCING HALF INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...AND VERY HEAVY RAINS. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JC
Local storm report, Jun 21, 9:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
918 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 5 NW AMARILLO 35.25N 101.88W
06/21/2004 1.25 INCH POTTER TX PUBLIC
AT TIERRA GRANDE DEVELOPMENT
0720 PM HAIL 7 NW AMARILLO 35.27N 101.91W
06/21/2004 1.75 INCH POTTER TX BROADCAST MEDIA
AT HIGHWAY 1061
0732 PM HAIL 8 NW AMARILLO 35.28N 101.92W
06/21/2004 0.25 INCH POTTER TX PUBLIC
2 NORTH OF BISHOP HILLS
0737 PM TORNADO 3 E BUSHLAND 35.19N 102.01W
06/21/2004 POTTER TX NWS EMPLOYEE
BRIEF TORNADO ON POTTER/RANDALL COUNTY LINE
0740 PM HAIL 6 NW AMARILLO 35.26N 101.89W
06/21/2004 1.75 INCH POTTER TX TRAINED SPOTTER
TASCOSA ROAD AT AMARILLO BLVD
0740 PM HAIL 1 W AMARILLO 35.20N 101.84W
06/21/2004 2.50 INCH POTTER TX TRAINED SPOTTER
0800 PM TSTM WND GST SUNRAY 36.02N 101.82W
06/21/2004 60 MPH MOORE TX TRAINED SPOTTER
0801 PM HAIL AMARILLO 35.20N 101.82W
06/21/2004 4.25 INCH POTTER TX NWS EMPLOYEE
BASEBALL TO SOFTBALL HAIL IN SOUTHWEST AMARILLO
0810 PM HAIL ROMERO 35.73N 102.93W
06/21/2004 1.75 INCH HARTLEY TX PUBLIC
0853 PM FUNNEL CLOUD 2 W PALO DURO CANYON 34.95N 101.71W
06/21/2004 RANDALL TX TRAINED SPOTTER
AT SUNDAY CANYON
0853 PM HAIL 11 E STRATFORD 36.34N 101.88W
06/21/2004 1.75 INCH SHERMAN TX LAW ENFORCEMENT
REPORTED BY SHERIFFS OFFICE
0853 PM HAIL 2 W PALO DURO CANYON 34.95N 101.71W
06/21/2004 1.75 INCH RANDALL TX TRAINED SPOTTER
AT SUNDAY CANYON
&&
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:27 PM CDT | Tornado Warning | AMA | Randall | 63 min |
| Jun 21, 7:30 PM CDT | Tornado Warning | AMA | Potter | 60 min |
| Jun 21, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Jun 21, 7:48 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 57 min |
| Jun 21, 8:01 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| Jun 21, 8:27 PM CDT | Tornado Warning | AMA | Randall | 63 min |
| Jun 21, 8:33 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 87 min |
| Jun 21, 8:36 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 39 min |
| Jun 21, 8:50 PM CDT | Tornado Warning | AMA | Oldham | 40 min |
| Jun 21, 8:51 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 84 min |
| Jun 21, 8:53 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 97 min |
| Jun 21, 9:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 60 min |
| Jun 21, 9:18 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 42 min |
| Jun 21, 9:33 PM CDT | Tornado Warning | AMA | Potter | 27 min |
| Jun 21, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 54 min |
| Jun 21, 9:47 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 73 min |
| Jun 21, 9:59 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 31 min |
| Jun 21, 9:59 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 91 min |
| Jun 21, 10:14 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 46 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.